|Liver enzymes and Hep-B
Nov 20, 2004
Dear Dr McGovern,
I had a very severe bout of Acute Hepatitis B in Dec and got very sick, finally in April my test results showed I was Surface Antigen Negative and Surface Antibody positive. I also have been vaccinated for Hep-A and I am Hep-C negative.
My question is, last week I went in to get some blood work done and was alarmed that my bilirubin is still 1.9 mg/dl, when I cleared the virus in April it was only 1.6 mg/dl, and I still have yellow loose stools. I should also point out that my ultrasound showed I have a fatty liver, but I am not overweight (quite the contrary) and I exercise 4 days a week. Furthermore all my other liver enzymes were normal. My Dr (Internal Medicine) doesnt seem to be worried about it and says that it is probably going to take awhile before I am back 100% but hasnt it been long enough? How long should I wait before I should be concerned? I am tempted to just go see an Gastroenterologis, on my own or am I over-reacting? Would a MRI or CAT Scan or biopsy of the liver be more helpfull in this situation? Thank you for any advice you could offer.
| Response from Dr. McGovern
You are asking excellent questions. I would like to reassure you that I don't think this elevated bilirubin is related to your prior hepatitis B since your seroconversion (antigen negative and antibody positive state) is an excellent sign.
I think your elevated bilirubin may be simply due to a syndrome called Gilbert's. Ask your doctor to "fractionate" the bilirubin into direct and indirect bilirubin. If there is more indirect bilirubin than direct bilirubin, you have a common enzyme abnormality which is not at all important or significant.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long To Wait For Titer After Hep B?
- Psoriasis After Masturbation Worried I Have HIV
- Swollen Lymph Glands After Insertive Anal Sex Without Condom Does It Mean I Have HIV
- White Bumps On Penis After Inverted Condom Worried I Have HIV
- Side Effects Of Syphilis
- Acute Retroviral Syndrome Rash Pictures
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.